MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*SLEEVE PRX ZTT, 16B-LRG; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE

DEPUY ORTHOPAEDICS INC US S-ROM*SLEEVE PRX ZTT, 16B-LRG; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Model Number 52-1465
Medical Device Problem Codes Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Unspecified Tissue Injury (4559)
Date of Event 10/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This pc is related to (b)(4) which reports about the first revision surgery on (b)(6) 2015, treating loosening of implants after the primary tha surgery and (b)(4) which reports about the cold welding and not being able to disassemble the stem from the sleeve in the first revision surgery.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This pc reports about the event occurred in the second revision surgery on (b)(6) 2021.Loosening of implants occurred after the primary tha surgery and the first revision surgery was performed.After the first revision surgery, infection occurred, and the second revision surgery was performed on (b)(6) 2021.In the second revision surgery, the surgeon tried to disassemble the stem from the sleeve to remove them, but he couldn¿t.The surgeon unavoidably reamed the bone around the stem with a chisel and removed the stem and the sleeve integrated by using a slide hammer.Then, an implant (zimmer biomet¿s product) on the acetabular side was removed, and after careful cleaning, a cement spacer containing antibiotics was placed in the joint space.The second revision surgery was completed with 60 minutes delay.Because the stem and sleeve could not be separated at the time of removal, the damage to the femur increased.In the future, the third revision will be performed if possible while monitoring the patient's course.The surgeon wants us to identify the cause of the failure to separate the stem from the sleeve.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was received for examination.Physical examination confirmed the complaint.However, it is not possible to confirm a depuy's product failure as well as a relation between the adverse event and the reported product.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was received for examination.Physical examination confirmed the complaint.However, it is not possible to confirm a depuy's product failure as well as a relation between the adverse event and the reported product.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12699390
Report Number1818910-2021-23575
Device Sequence Number11873180
Product Code LPH
UDI-Device Identifier10603295170624
UDI-Public10603295170624
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number52-1465
Device Catalogue Number521465
Device Lot Number8018457
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2021
Supplement Date Received by Manufacturer11/09/2021
01/04/2022
05/11/2022
08/18/2022
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date11/22/2021
01/06/2022
05/18/2022
08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9/10 ULTAMET 36MM HEADS +3; COMPETITOR; S-ROM*SLEEVE PRX ZTT, 16B-LRG; SROM 9/10 16X11X130 30; UNKNOWN HIP ACETABULAR CUP; UNKNOWN HIP ACETABULAR CUP - COMPETITOR; UNKNOWN HIP ACETABULAR LINER; UNKNOWN HIP ACETABULAR LINER - COMPETITOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight68 KG